MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 4 MM, 18 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 4 MM, 18 CM
Model Number 28731BWA
Medical Device Problem Codes Material Separation (1562); Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported: "the telescope was inserted into a patients shoulder for an arthroscopy, the image was previously fine and in working order, but on insertion the screen suddenly became dark and occluded, the scope was removed and examined and appeared to be chipped at the insertion end.This was removed from the patient and replaced with another that was working.The small piece of metal was identified inside the wound and removed with arthroscopic suction." no negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the information provided by the customer "sealant around distal lens dislogged" can be confirmed.The distal soldered seam is severely chemically attacked and therefore leaking.There is an unknown whitish coating on the distal cover glass, which impairs and clouds the imaging.The leaky solder seam allows liquid to enter the rod lens system unhindered, which impairs imaging in addition to the existing coating on the cover glass.According to the customer, an unknown object was recovered from the surgical wound but could not be described in more detail due to its minimal size.The damage found cannot be attributed to a manufacturing/production defect.It is possible that the chemical damage to the distal soldering suture was caused by incorrect / improper clinical reprocessing, reprocessing medium, reprocessing duration.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 4 MM, 18 CM
Common Device Name
HOPKINS TELESCOPE 30°, 4 MM, 18 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21632999
Report Number9610617-2025-00453
Device Sequence Number9246157
Product Code HRX
UDI-Device Identifier04048551115152
UDI-Public04048551115152
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K943052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28731BWA
Device Catalogue Number28731BWA
Device Lot Number1242FB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/14/2025
09/23/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/17/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown